Manuel Friedrich

Applied Mathematics
Universität Münster
Einsteinstr. 62
Office: 120.017
D-48149 Münster
Tel. : +49 (0)251 83-35148

Contact office: Carolin Gietz
Tel. : +49 (0) 251 83-35052
Fax : +49 (0) 251 83-32729
Manuel Friedrich

Open position:

There is an opening for a postdoctoral posititon in the Calculus of Variations group. The deadline is June 15.

Research interests:

  • Calculus of Variations

  • Multiscale Methods

  • Free-discontinuity problems

  • Atomistic models and discrete-to-continuum limits

  • Geometric rigidity

  • Modeling of materials in elasticity and fracture mechanics

Short vita:


  • (with U. Stefanelli) Graphene ground states. Accepted for publication in Zeitschrift für angewandte Mathematik und Physik. [Preprint]

  • A piecewise Korn inequality in SBD and applications to embedding and density results. Accepted for publication in SIAM Journal on Mathematical Analysis [Preprint]

  • (with F. Solombrino) Quasistatic crack growth in 2d-linearized elasticity. Ann. Inst. H. Poincaré Anal. Non Linéaire 35 (2018) pp. 27-64. [Preprint, Article]

  • On a decomposition of regular domains into John domains with uniform constants. ESAIM Control Optim. Calc. Var., in press. [Preprint, Article]

  • A Korn-type inequality in SBD for functions with small jump sets. Math. Models Methods Appl. Sci. (M3AS) 27 (2017) pp. 2461-2484 [Preprint, Article]

  • A derivation of linearized Griffith energies from nonlinear models. Arch. Ration. Mech. Anal. 225 (2017) pp. 425-467. [Preprint, Article]

  • (with P. Piovano, U. Stefanelli) The geometry of C60: A rigorous approach via Molecular Mechanics. SIAM J. Appl. Math. 76 (2016) pp. 2009-2029. [Preprint, Article]

  • (with B. Schmidt) On a discrete-to-continuum convergence result for a two dimensional brittle material in the small displacement regime. Netw. Heterog. Media 10 (2015) pp. 321-342. [Preprint, Article]

  • (with B. Schmidt) An analysis of crystal cleavage in the passage from atomistic models to continuum theory. Arch. Ration. Mech. Anal. 217 (2015) pp. 263-308. [Preprint, Article]

  • (with B. Schmidt) An atomistic-to-continuum analysis of crystal cleavage in a two-dimensional model problem. J. Nonlin. Sci. 24 (2014) pp. 145-183. [Preprint, Article]

  • (with U. Ludacka, M. R. A. Monazam, C. Rentenberger, U. Stefanelli, J. C. Meyer, J. Kotakoski) In situ control over graphene ripples and strain in the electron microscope. Submitted 2018.

  • (with U. Stefanelli) Ripples in graphene: A variational approach. Preprint 2018. [Preprint]

  • (with E. Mainini, P. Piovano, U. Stefanelli) Characterization of optimal carbon nanotubes under stretching and validation of the Cauchy-Born rule. Preprint 2017. [Preprint]

  • (with M. Kruzik) On the passage from nonlinear to linearized viscoelasticity. Preprint 2017. [Preprint]

  • (with B. Schmidt) A quantitative geometric rigidity result in SBD. Preprint 2015. [Preprint]

  • A Korn-Poincaré-type inequality for special functions of bounded deformation. Preprint 2015. [Preprint]